Alert archive / Montana / Lake Wind Advisories in 2021
Lake Wind Advisory 49, NWS Glasgow, MT
NWS Glasgow, MT issued this lake wind advisory at Nov 14, 2021, 2:53 AM MST for 5 counties in Montana. It took effect at Nov 14, 2021, 2:00 PM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2021, 2:53 AM MST (09:53 UTC)
- In effect from
- Nov 14, 2021, 2:00 PM MST
- Expired
- Nov 15, 2021, 2:33 AM MST
- In force
- 13 hr
- Issued by
- NWS Glasgow, MT
Counties Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 64 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
124 WWUS75 KGGW 140953 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 253 AM MST Sun Nov 14 2021 MTZ016-017-021>023-150000- /O.NEW.KGGW.LW.Y.0049.211114T2100Z-211115T1300Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 253 AM MST Sun Nov 14 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM MST MONDAY FOR FORT PECK LAKE... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Fort Peck Lake. * WHEN...From 2 PM this afternoon to 6 AM MST Monday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
2 follow-up statements
691 WWUS75 KGGW 142133 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 233 PM MST Sun Nov 14 2021 MTZ016-017-021>023-151300- /O.NEW.KGGW.HW.A.0005.211116T1200Z-211117T0600Z/ /O.CON.KGGW.LW.Y.0049.000000T0000Z-211115T1300Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Winnett, Jordan, and Circle 233 PM MST Sun Nov 14 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY FOR FORT PECK LAKE... ...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... * WHAT...For the Lake Wind Advisory, west winds 10 to 20 mph with gusts up to 30 mph expected. For the High Wind Watch, west winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Central and Southeast Phillips, Central and Southern Valley, Petroleum, Garfield and McCone Counties. * WHEN...For the Lake Wind Advisory, until 6 AM MST Monday. For the High Wind Watch, from late Monday night through Tuesday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. * ADDITIONAL DETAILS...Travel will be difficult due to crosswinds on roads that run north to south, such as Highway 24 and Highway 191. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ060-151300- /O.NEW.KGGW.HW.A.0005.211116T0900Z-211117T0600Z/ Southwest Phillips- Including the city of Zortman 233 PM MST Sun Nov 14 2021 ...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Southwest Phillips County. * WHEN...From late Monday night through Tuesday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. * ADDITIONAL DETAILS...Travel will be difficult on highways that run north to south, such as Highway 191. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ018>020-024>027-059-061-062-151300- /O.NEW.KGGW.HW.A.0005.211116T1200Z-211117T0600Z/ Daniels-Sheridan-Western Roosevelt-Richland-Dawson-Prairie-Wibaux- Northern Phillips-Northern Valley-Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, Whitewater, Opheim, and Culbertson 233 PM MST Sun Nov 14 2021 ...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph possible. * WHERE...Portions of northeast Montana. * WHEN...From late Monday night through Tuesday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. * ADDITIONAL DETAILS...Travel will be difficult on roads that run north to south, such as Highway 7, Highway 13, Highway 16, and Highway 24. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
648 WWUS75 KGGW 150933 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 233 AM MST Mon Nov 15 2021 MTZ016-017-021>023-160000- /O.CAN.KGGW.LW.Y.0049.000000T0000Z-211115T1300Z/ /O.UPG.KGGW.HW.A.0005.211116T1200Z-211117T0600Z/ /O.NEW.KGGW.HW.W.0008.211116T1200Z-211117T0600Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Winnett, Jordan, and Circle 233 AM MST Mon Nov 15 2021 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 11 PM MST TUESDAY... ...LAKE WIND ADVISORY IS CANCELLED... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Phillips, Valley, Petroleum, Garfield and McCone Counties. * WHEN...From 5 AM to 11 PM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ060-160000- /O.UPG.KGGW.HW.A.0005.211116T0900Z-211117T0600Z/ /O.NEW.KGGW.HW.W.0008.211116T0600Z-211117T0600Z/ Southwest Phillips- Including the city of Zortman 233 AM MST Mon Nov 15 2021 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Southwest Phillips County. * WHEN...From 11 PM this evening to 11 PM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ018>020-024>027-059-061-062-160000- /O.UPG.KGGW.HW.A.0005.211116T1200Z-211117T0600Z/ /O.NEW.KGGW.HW.W.0008.211116T1200Z-211117T0600Z/ Daniels-Sheridan-Western Roosevelt-Richland-Dawson-Prairie-Wibaux- Northern Phillips-Northern Valley-Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, Whitewater, Opheim, and Culbertson 233 AM MST Mon Nov 15 2021 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 11 PM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...All of northeast Montana. * WHEN...From 5 AM to 11 PM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this lake wind advisory went out at Nov 13, 2:47 PM MST, 12 hours 6 minutes earlier.
Area forecast discussion, Nov 13, 2:47 PM MST, 12 hours 6 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 247 PM MST Sat Nov 13 2021 .DISCUSSION... Strong winds will continue for a few more hours so will keep the High Wind Warning through expiration. Showers will also be quickly exiting the region this evening. A warm front will lift across the region on Sunday with a flat upper ridge over the northern Rockies. Enough lift and moisture for some precipitation with the front. May start as snow or a mix in the morning but will transition to rain as the front moves east during the day. Much warmer temperatures are expected on Monday with the upper ridge. Winds will be stronger across central Montana with the chinook but a lee trof will keep winds not as strong over the east. The next cold front is expected Monday night into Tuesday, with strong northwest winds anticipated. With the surface low pressure tracking along or north of the Canadian border, any precipitation is expected to be limited to the border region. The remainder of the week will be mainly dry with near normal temperatures. RAE && .AVIATION... Mainly VFR but some brief MVFR conditions are possible late this afternoon as showers exit the region. Some LLWS is possible this evening as the surface winds diminish. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 5 PM MST this afternoon for Dawson... Garfield...McCone...Petroleum...Prairie...Southwest Phillips... Wibaux. Lake Wind Advisory until 8 PM MST this evening for Central and Southeast Phillips...Central and Southern Valley. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 2:33 PM MST | High Wind Watch | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 12 hr |
Nearby
Lake Wind Advisories in Montana, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.